Vol. 15, No. 2, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Maps which induce the zero map on homotopy

Donald William Kahn

Vol. 15 (1965), No. 2, 537–540
Abstract

The work of Eilenberg and MacLane shows that a map from one space to another may induce the zero map on homotopy groups, yet be essential. The purpose of this paper is to give a characterization of such maps in terms of Postnikov decompositions of the spaces. As applications, we consider what additional information is needed to make such a map null-homotopic, and we prove a proposition concerning Chern classes.

Mathematical Subject Classification
Primary: 55.40
Milestones
Received: 7 April 1964
Published: 1 June 1965
Authors
Donald William Kahn